1 doctor weighed in:
I hurt my esophagus taking some large supplements. Now I am having problems swallowing. What to do?
1 doctor weighed in

Dr. John Chastain
ENT - Head & Neck Surgery
In brief: Wait
Minor esophageal/ throat injury from swallowing large pills, fish bones, etc.
Will often cause mild pain, difficulty swallowing, and foreign body sensation. These symptoms should subside within a few days. Soft or liquid diet, reflux meds (e g prilosec), and avoiding more big pills should help. If severe difficulty swallowing, severe pain, vomiting blood, or fever are present, see your doctor.

In brief: Wait
Minor esophageal/ throat injury from swallowing large pills, fish bones, etc.
Will often cause mild pain, difficulty swallowing, and foreign body sensation. These symptoms should subside within a few days. Soft or liquid diet, reflux meds (e g prilosec), and avoiding more big pills should help. If severe difficulty swallowing, severe pain, vomiting blood, or fever are present, see your doctor.
Dr. John Chastain
Dr. John Chastain
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors